How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1374
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I had some issues regarding zoloft. I've been using zoloft since about 2002

Customer Question

Hi I had some issues regarding zoloft. I've been using zoloft since about 2002 for ocd and anxiety. I'm on 150 mg. Since 2010 I've been taking it infrequently with no withdrawal symptoms. I usually would take it once or twice a week. Some months I would take it maybe only once a month. I would get diarrhea when I took it usually. Anyway, in the beginning of April, I was in wal-mart and started having anxiety all of a sudden and had to wait in the car and felt trapped. A few days later I had the anxiety come on from just walking to the gas station. So in the beginning of April I started to take my zoloft every other day to get used to it again. For the past 2 weeks I've been taking the 150mg of Zoloft consistently every day. The first week the side effects were pretty harsh. The 2nd week just ended and my side effects have gotten better, how long until they're completely gone? And how long until the zoloft will have it's full effect and I feel normal again?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.
*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum. Hello and thank you for requesting me. Because you were taking the Zoloft inconsistently for so long, you are going to have to start at the beginning because there most likely was no Zoloft in your blood stream. So regarding this, the initial adverse effects should go away within 2-4 weeks and it will take about 6-8 weeks to reach maximum effectiveness. I do want to add, if were only taking the Zoloft as needed because it sounds like your anxiety was well in check before this recent incident, than you may want to ask about taking an as needed medication like a benzodiazepine, Vistaril, or even Pregablin to help lessen your anxiety when you feel it coming on. My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime. If I answered your question satisfactorily I would very much appreciate if you could rate my performance in helping you so that I can get credit for this question. Thank you very much